Alert archive / Massachusetts / Gale Warnings in 2008
Gale Warning 56, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Dec 15, 2008, 9:34 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2008, 9:34 PM EST (02:34 UTC)
- Expired
- Dec 16, 2008, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
930 WHUS71 KBOX 160234 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 934 PM EST MON DEC 15 2008 ANZ231-232-160900- /O.UPG.KBOX.SC.Y.0251.000000T0000Z-081216T1300Z/ /O.NEW.KBOX.GL.W.0056.081216T0234Z-081216T0900Z/ CAPE COD BAY-NANTUCKET SOUND- 934 PM EST MON DEC 15 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THIS IS FOR CAPE COD BAY AND NANTUCKET SOUND. SOUTHWEST WINDS WILL GUST AROUND 35 KNOTS UNTIL DIMINISHING BEFORE DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-254-255-160900- /O.UPG.KBOX.SC.Y.0251.000000T0000Z-081216T2200Z/ /O.NEW.KBOX.GL.W.0056.081216T0234Z-081216T0900Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 934 PM EST MON DEC 15 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THIS GALE WARNING IS FOR THE OCEAN WATERS FROM THE MERRIMACK RIVER TO NANTUCKET...AND FROM NANTUCKET WESTWARD TO MONTAUK. SOUTHWEST WINDS WILL GUST AROUND 35 KNOTS UNTIL DIMINISHING BEFORE DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-233-234-236-161045- /O.CON.KBOX.SC.Y.0251.000000T0000Z-081216T1300Z/ BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-NARRAGANSETT BAY- 934 PM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY. THIS ADVISORY IS FOR BOSTON HARBOR...VINEYARD SOUND...BUZZARDS BAY...AND NARRAGANSETT BAY. SOUTHWEST WINDS WILL CONTINUE TO GUST TO AROUND 30 KNOTS INTO THE OVERNIGHT HOURS. A FEW GUSTS AROUND 35 KNOTS ARE NOT OUT OF THE QUESTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-161045- /O.CON.KBOX.SC.Y.0251.000000T0000Z-081216T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 934 PM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. THIS ADVISORY IS FOR RHODE ISLAND SOUND AND BLOCK ISLAND SOUND. SOUTHWEST WINDS WILL CONTINUE TO GUST TO AROUND 30 KNOTS INTO THE OVERNIGHT HOURS. A FEW GUSTS AROUND 35 KNOTS ARE NOT OUT OF THE QUESTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 15, 7:08 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 15, 7:08 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EST MON DEC 15 2008
.SYNOPSIS...
A COLD FRONT WILL SWING THROUGH NEW ENGLAND TONIGHT WITH A BAND OF
RAIN SHOWERS. A RETURN TO CHILLY WEATHER IS EXPECTED ON TUESDAY
WITH SOME SNOW PROBABLY ARRIVING TUESDAY NIGHT...PROBABLY CHANGING
TO PLAIN RAIN/SLEET ON WEDNESDAY ACROSS MUCH OF THE REGION. ANOTHER
SYSTEM LOOKS TO BRING A WINTRY MIX OF PRECIPITATION TO THE REGION
THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE TO SPEED UP TIMING OF PRECIPITATION BY A FEW HOURS AS RADAR
INDICATES SHOWERS MOVING INTO THE AREA RATHER QUICKLY WITH MID LEVEL
LIFT AND 700MB WSW WINDS AVERAGING AROUND 60 KT. OTHERWISE LITTLE
CHANGE TO THE PREVIOUS FORECAST.
PREVIOUS DISCUSSION...A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT.
THERE IS A FAIR AMOUNT OF LOW LEVEL MOISTURE FOR THIS TIME OF YEAR
WITH DEWPOINTS REACHING INTO THE LOWER 50S AHEAD OF THE FRONT. IN
ADDITION...A FAIRLY DECENT BAND OF MID LEVEL LIFT AND DECENT JET
DYNAMICS WILL BRING A PERIOD OF WIDESPREAD RAIN SHOWERS TO THE REGION
MOVING FROM NORTHWEST TO SOUTHEAST. IN ADDITION...SHOWALTER INDICES
ARE AROUND 0 WITH TOTAL TOTALS NEAR 50 FOR A TIME ALONG THE COASTAL
PLAIN. THESE INDICES ARE MARGINAL BUT WILL GO WITH A SLIGHT CHANCE OF
A THUNDERSTORM ALONG THE COASTAL PLAIN LATE TONIGHT.
TEMPERATURES WILL HOLD STEADY IN THE 50S FOR A PORTION OF THE
EVENING...PARTICULARLY ALONG THE COASTAL PLAIN WHERE THE FRONT WILL
MOVE THROUGH AFTER MIDNIGHT. THEN TEMPERATURES WILL SHARPLY AFTER
THE FRONTAL PASSAGE THROUGH THE 30S ONCE IT PASSES. THE
PRECIPITATION MAY CHANGE TO A BIT OF SNOW ACROSS THE INTERIOR TOWARD
DAYBREAK. DO NOT THINK THERE WILL BE MUCH PRECIPITATION LEFT ONCE
THE FRONT MOVES THROUGH...BUT THERE MAY BE JUST ENOUGH THOUGH FOR A BRIEF
CHANGE TO A PERIOD OF SNOW ACROSS THE INTERIOR. ACCUMULATIONS
GENERALLY LOOK LIGHT IF THIS DOES OCCUR...WITH LESS THAN AN INCH.
HOWEVER...STILL WILL HAVE TO WATCH FOR SOME SLIPPERY SPOTS IF THIS
DOES OCCUR AROUND 12Z.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
THE MODELS ARE CONSIDERABLE DISAGREEMENT ON HOW MUCH PRECIPITATION
REMAINS BEHINDS THE FRONT. THE NAM IS MOST AGGRESSIVE AND ACTUALLY
SHOWS THE POTENTIAL FOR SEVERAL INCHES OF SNOW/SLEET SOUTH OF THE MA
PIKE DURING THE DAY TUESDAY. HOWEVER...THE GFS/CANADIAN/ECMWF ARE MUCH
QUICKER TO SHUNT THE ACTIVITY TOWARDS THE SOUTH COAST BY AFTERNOON.
THE UKMET SEEMS TO BE IN BETWEEN.
ALL IN ALL...THE NAM MODEL SEEMS LIKE AN OUTLIER BASED ON ENSEMBLE
DATA AND ITS 18Z SOLUTION. HOWEVER...THE SREFS/GEFS ARE A TOUCH
SLOWER THAN THE OPERATIONAL GFS/ECMWF MODEL IN CLEARING US OF
PRECIPITATION. IT SHOULD BE COLD ENOUGH FOR SNOW OR SLEET DURING
THE MORNING ACROSS MUCH OF THE REGION...BUT ODDS ARE MOST OF THE
PRECIPITATION WILL BE OVER.
THEREFORE...WILL INDICATE THE POTENTIAL FOR THE RAIN SHOWERS ENDING
AS A BIT OF SNOW OR SLEET ON THE COASTAL PLAIN. AGAIN...ANY
ACCUMULATIONS LOOK RATHER LIGHT...WITH LESS THAN 1 INCH IF
ANYTHING. WE JUST SAW THE 18Z NAM AND ITS TRENDED TOWARDS THE GFS
WHICH WOULD INDICATE THINGS DRYING OUT QUICKER AND THAT IS THE
FORECAST WE ARE GOING WITH AT THIS POINT.
TUESDAY NIGHT...
WE DO THINK THAT ANY PRECIPITATION SHOULD BE CONFINED TO THE SOUTH
COAST OR SOUTH OF THE ENTIRE REGION EARLY IN THE EVENING.
THEREFORE...GENERALLY DRY WEATHER FOR THE EARLY EVENING HOURS IS
ANTICIPATED FOR MOST IF NOT ALL OF THE REGION.
HOWEVER...ALL THE MODELS AGREE ON INCREASING MID LEVEL LIFT
DEVELOPING OUT AHEAD OF AN APPROACHING WEAK WAVE OF LOW PRESSURE LATE.
THEREFORE...FEEL PRECIPITATION WILL RE-DEVELOP FROM THE SOUTH TO
NORTH. WILL RUN WITH CATEGORICAL POPS LATE FOR MOST OF THE REGION
BY DAYBREAK. AS FOR PRECIPITATION TYPE...IT LOOKS COLD ENOUGH FOR SNOW
ACROSS MUCH OF THE REGION TO START. MODELS AGREE THAT THERE COULD
BE A FEW INCHES OF SNOW ACROSS MUCH OF THE REGION...POSSIBLY EVEN IN
THE BOSTON TO PROVIDENCE CORRIDOR. THE ONLY THING WILL HAVE TO
WATCH FOR IS MID LEVEL WARMING WHICH COULD RESULT IN A CHANGE TO
SLEET CUTTING INTO SNOW ACCUMULATIONS. THE LATEST SREFS ARE GIVING
LIKELY PROBABILITIES FOR GREATER THAN 1 INCH OF SNOW...AND 30 TO 40
PROBABILITIES OF GREATER THAN 4 INCHES OF SNOW NORTH OF THE MA
PIKE. IT LOOKS LIKE THIS COULD END UP A SOLID WINTER WEATHER
ADVISORY FOR MUCH OF THE REGION. THERE LOOKS TO BE A TRANSITION TO
SLEET SOUTH OF MA PIKE...CLOSE TO 12Z AS MID LEVEL TEMPERATURES
BEGIN TO WARM. MAY EVEN SEE A BRIEF PERIOD OF FREEZING RAIN ACROSS
THE INTERIOR...BUT ANY AMOUNTS WILL BE LIGHT AND NOTHING LIKE WHAT
WAS EXPERIENCED LAST WEEK.
ACROSS THE CAPE/ISLANDS IT MAY BE COLD ENOUGH FOR A
BRIEF PERIOD OF SNOW/SLEET BUT ALL THE PRECIPITATION SHOULD BE RAIN
BY DAYBREAK WEDNESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THERE IS THE POTENTIAL FOR AT LEAST TWO IF NOT THREE WINTRY WEATHER
EVENTS DURING THE EXTENDED TIMEFRAME.
FIRST EVENT IS EXPECTED TO WIND DOWN WEDNESDAY AFTERNOON...WITH SNOW
OR A MIX OF SNOW AND RAIN NORTH OF THE MASS PIKE AND RAIN SOUTH OF
THE PIKE.
TIMING OF THE NEXT TWO EVENTS REMAINS UNCERTAIN DURING DAYS 4
THROUGH 7...OR THE FRIDAY THROUGH MONDAY TIMEFRAME. A SPLIT FLOW
PATTERN PREVAILS ACROSS MOST OF THE CONTIGUOUS LOWER 48 STATES.
THE ENSEMBLE TREND APPEARS TO BE THAT NEGATIVE HEIGHT ANOMALIES
SHOULD DEVELOP BY DAYS 6 AND 7 ACROSS THE NORTHEAST AS THE
SOUTHEASTERN UNITED STATES RIDGE BEGINS TO WEAKEN.
REGARDING THE DETAILS THERE ARE TIMING DIFFERENCES AMONGST THE
LONG RANGE MODELS AND THEIR ENSEMBLES REGARDING THE ARRIVAL OF THE
FOLLOWING TWO POTENTIAL WINTRY WEATHER SYSTEMS.
GENERALLY USED A BLEND OF GMOS AND HPC GUIDANCE TO ACCOUNT FOR THE
SPREAD. IN ADDITION...DID NOT GO HIGHER THAN CHANCE POPS FOR THE
THURSDAY NIGHT THROUGH FRIDAY AND SATURDAY NIGHT THROUGH SUNDAY
TIMEFRAMES.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
CIGS WILL LOWER TO MVFR IN SHOWERS TONIGHT FROM WEST TO EAST AS COLD
FRONT APPROACHES WITH LOCAL IFR POSSIBLE IN HEAVIER SHOWERS. THERE IS
ALSO A LOW PROB OF THUNDER AFTER MIDNIGHT FOR EASTERN HALF OF
SNE...MAINLY EAST OF IJD-ORH-MHT.
GUSTY SW WINDS THIS AFTERNOON WITH G30-35 KT ESPECIALLY BOS-PVD-ORH
AND WE INCLUDED LLWS FOR ALL TAF SITES THRU THE AFTERNOON. FOR
TONIGHT...LLWS WILL SHIFT TO COAST ALONG AND SE OF BOS-PVD UNDER THE
CORE OF LOW LEVEL JET. LLWS AND LLJ MOVES OFFSHORE AFT 06Z.
WIND SHIFTS FROM SOUTHWEST TO NORTHWEST AFTER THE FRONTAL PASSAGE
LATE TONIGHT 04-10Z...THEN CONDITIONS SHOULD SLOWLY IMPROVE TO VFR
CIGS FROM NORTH TO SOUTH DURING TUE MORNING WITH SOME PARTIAL
CLEARING POSSIBLE NORTH OF THE PIKE. THE PRECIP MAY END AS A PERIOD
OF SNOW FOR MHT-ORH-BAF EARLY TUE. MVFR CIGS AND AREAS OF SHOWERS
WILL LIKELY PERSIST DURING TUE ALONG IMMEDIATE SOUTH COAST AND
ESPECIALLY FMH-HYA-ACK. THERE IS ALSO A LOW PROB OF A PERIOD OF
SNOW/SLEET PVD-BOS LATE TUE MORNING INTO THE AFTERNOON IF DRYING IS
DELAYED AND PRECIP LINGERS A LITTLE LONGER.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...LEFTOVER IFR/MVFR CEILINGS AND VSBYS IN SNOW AND SLEET
NORTH AND RAIN SOUTH..IMPROVING TO VFR AT NIGHT.
THURSDAY...VFR.
FRIDAY...IFR/MVFR CEILINGS AND VSBYS IN PRECIPITATION...SNOW NORTH
EXCEPT SNOW CHANGING TO RAIN ALONG THE COAST AS LOW PRESSURE
APPROACHES FROM THE SOUTHWEST. PRECIPITATION TYPE AND CHANGEOVER
TIMES UNCERTAIN AT THIS TIME.
&&
.MARINE...
TONIGHT...SCA SOUTHWEST WIND GUSTS WILL CONTINUE FOR MUCH OF THE
EVENING AHEAD OF THE COLD FRONT. THE WINDS MAY SLACKEN FOR A
BIT...BUT ANOTHER SURGE OF NORTHWEST WIND GUSTS OF 20 TO 25 KNOTS
ARE POSSIBLE BEHIND THE FRONT FOR A TIME. THEREFORE...WILL CONTINUE SCA
HEADLINES FOR ALL WATERS THROUGH 12Z.
TUESDAY...LOW 20 KNOT WIND GUSTS REMAIN POSSIBLE FOR A GOOD CHUNK OF
THE DAY IN THE COLD AIR ADVECTION PATTERN. ALTHOUGH WINDS GENERALLY
BELOW SCA THRESHOLDS...WILL CONTINUE SCA HEADLINES THROUGH MUCH OF
THE AFTERNOON FOR LEFT OVER SEAS ACROSS THE OUTER-WATERS.
TUESDAY NIGHT...NORTHEAST WINDS WILL BRING IN MARGINAL 20 TO 25 KNOT
NORTHEAST WIND GUSTS. ITS MARGINAL...BUT WE MAY NEED SCA FOR WINDS
ACROSS THE SOUTHERN WATERS IN FUTURE FORECASTS.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...A SMALL CRAFT ADVISORY FOR SEAS MAY BE NECESSARY ALONG
THE SOUTH COAST.
THURSDAY...SMALL CRAFT ADVISORIES MAY BE NECESSARY WITH NW WINDS
GUSTING TO 25 KT BEHIND DEPARTING LOW PRESSURE. SEAS 4 TO 6 FT
ACROSS THE OUTER WATERS.
FRIDAY...SMALL CRAFT ADVISORIES MAY BE NECESSARY AS LOW PRESSURE
APPROACHES FROM THE SOUTHWEST. WINDS MAY GUST TO 25 KT. SHIFTING
WINDS EXPECTED. SEAS 5 TO 9 FT ACROSS THE OUTER SE WATERS.
SATURDAY...SMALL CRAFT ADVISORIES MAY BE NECESSARY WITH NW WINDS
GUSTING TO 25 TO 30 KT BEHIND THE DEPARTING LOW. SEAS 4 TO 7 FT
ACROSS THE OUTER WATERS.
&&
.HYDROLOGY...
FLOOD WARNINGS CONTINUE FOR MINOR FLOODING ON THE CONNECTICUT RIVER
IN MIDDLETOWN...THE CHARLES RIVER AT DOVER...AND THE ASSABET RIVER
AT MAYNARD FOR MINOR FLOODING. MIDDLETOWN AND ASSABET SHOULD DROP
BELOW FLOOD STAGE TONIGHT...WHILE THE CHARLES MAY LINGER IN MINOR
FLOOD THROUGH WEDNESDAY MORNING. HOWEVER...ADDITIONAL PRECIPITATION
IS NOT EXPECTED TO HAVE ANY SIGNIFICANT IMPACT OR CAUSE ADDITIONAL
FLOODING OVER THE NEXT 48 HOURS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EST TUESDAY FOR ANZ230>234-236.
SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR ANZ235-237-250-
254-255.
&&
SYNOPSIS...FRANK
NEAR TERM...FRANK/STRAUSS
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...FRANK/EVT
HYDROLOGY...Hazardous weather outlook, Dec 15, 4:18 PM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EST MON DEC 15 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-162130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 PM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM LATE TONIGHT ALONG THE COASTAL PLAIN. FLOOD WARNINGS CONTINUE FOR MINOR FLOODING ON THE CONNECTICUT RIVER IN MIDDLETOWN...THE CHARLES RIVER AT DOVER...AND THE ASSABET RIVER AT MAYNARD FOR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW INCHES OF SNOW ARE POSSIBLE ACROSS MUCH OF THE REGION LATE TUESDAY NIGHT INTO THE FIRST PART OF WEDNESDAY...EVEN ALONG THE BOSTON TO PROVIDENCE CORRIDOR. THE BEST CHANCE FOR HIGHER AMOUNTS WILL OCCUR NORTH OF THE MASSACHUSETTS TURNPIKE AND INLAND FROM THE COAST...WHERE A CHANGE TO SLEET AND OR RAIN WILL TAKE THE LONGEST TO OCCUR. IT LOOKS LIKE SNOW WILL DEVELOP TUESDAY NIGHT FROM SOUTH TO NORTH. THE SNOW MAY ACCUMULATE A FEW INCHES BEFORE CHANGING TO SLEET..AND PROBABLY A BRIEF PERIOD OF RAIN ALONG THE COASTAL PLAIN WEDNESDAY MORNING BEFORE IT ENDS BY AFTERNOON. ACROSS THE INTERIOR...SNOW MAY CHANGE TO A PERIOD OF SLEET OR FREEZING RAIN BEFORE PRECIPITATION ENDS BY AFTERNOON. HOWEVER...ANY AMOUNT OF FREEZING RAIN WILL BE RATHER LIGHT AND NOTHING LIKE WHAT WAS EXPERIENCED LAST WEEK. WINTER WEATHER ADVISORIES MAY EVENTUALLY BE NEEDED FOR MUCH OF THE REGION TUESDAY NIGHT INTO WEDNESDAY MORNING. THE WEDNESDAY MORNING RUSH HOUR COULD BE QUITE MESSY ACROSS SOUTHERN NEW ENGLAND SO STAY TUNED. THERE IS THE POTENTIAL FOR MORE WINTRY WEATHER THURSDAY NIGHT INTO FRIDAY...AND YET ANOTHER ONE SATURDAY NIGHT INTO SUNDAY. THESE EVENTS ARE TOO FAR IN THE DISTANCE TO GIVE MUCH MORE INFORMATION TO AT THIS TIME...BUT STAY TUNED FOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-162130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 418 PM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK/STRAUSS
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:12 AM EST | Winter Weather Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 32 hr |
| Dec 16, 3:46 PM EST | Small Craft Advisory | BOX | 30 hr |
Nearby
Gale Warnings in Massachusetts, 2008Every gale warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.